Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 8, 2021, 6:02 PM EDT for Washington County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 6:02 PM EDT (22:02 UTC)
- Expired
- Jul 8, 2021, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 145 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
840
WWUS81 KRLX 082202
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
602 PM EDT Thu Jul 8 2021
OHZ076-082230-
Washington-
602 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON
COUNTY...
At 602 PM EDT, a strong thunderstorm was located 7 miles northeast of
Beverly, moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Marietta, Lowell, Macksburg, Lower Salem and Devola.
This includes Interstate 77 in Ohio between mile markers 1 and 17.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3963 8145 3963 8142 3960 8139 3959 8128
3961 8128 3961 8127 3958 8126 3958 8122
3936 8135 3956 8163 3959 8161 3958 8148
3964 8147 3965 8145
TIME...MOT...LOC 2202Z 298DEG 13KT 3960 8152
$$
ABEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:31 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 2:31 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 231 PM EDT Thu Jul 8 2021 .SYNOPSIS... A slow moving cold front approaches today, providing for another day of scattered showers and storms. The front slowly moves out tomorrow, with more unsettled weather late Saturday. && .NEAR TERM /THROUGH FRIDAY/... As of 230 PM Thursday... Scattered showers and thunderstorms are currently moving through the area this afternoon. Additional shower/storm activity will push in from the northwest later this afternoon into this evening ahead of a slow moving cold front that is gradually approaching the area. Other shower and thunderstorm activity along and east of the mountains is moving more north/northeastward and may be partially associated with the outer bands from Elsa as Elsa makes its way along the east coast. At the upper levels a trough sits over the area, providing additional forcing with the cold front for shower and storms for the area. Overall, there may be a few strong storms with gusty winds but not expecting much in terms of severe weather for most of the area. The best chances for stronger storms will be along the western half of the area along the southeast Ohio counties where the SPC has the area in a marginal risk for severe weather. CAPE values are around 1000-2000 J/kg and DCAPE values are up to around 800 to 1000 J/kg, but shear values are only in the lower 20 kt range. PWAT values are about 1.6 to around 2.0 inches and could assist with heavy downpours with the storms. Minor localized water issues could be possible, particularly in low lying/flood prone areas or areas that are hit with multiple or slower moving storms. Shower and thunderstorm chances will continue into tonight as the front moves in, gradually decreasing in coverage tomorrow as the front crosses through and finally moves out of the area by the end of the day tomorrow. By tomorrow afternoon, much of the area is expected to dry out with a few storms lingering in the mountains. Have leaned slightly on the warmer side for temperatures tomorrow as some clearing is expected as precipitation chances decrease and may allow for some sunshine to warm things up in the afternoon. However, temperatures will still be slightly below normal in the low to mid 80s for the lowlands and mid 60s to upper 70s for the higher elevations. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 PM Thursday... Frontal boundary to the east of the CWA with high pressure building in to the region. Slightly lower dew points to start on Saturday, along with dry weather, however, a warm frontal boundary will slowly start to lift northward throughout the day Saturday into Sunday, with increasing warmth and humidity, along with chances for showers and storms once again, particularly during peak heating hours. Severe potential on Saturday appears to be rather low, but there is the potential on Sunday for storms to contain strong downdrafts/damaging winds. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 1155 AM Thursday... Upper low will continue to linger over the midwest at the start of the period, with a warm and humid air mass in place, that will linger for the entire long term period. Heat and humidity will increase as we go into the new work week, with upper trough deepening across the midwest, and ridge building along the east coast, with high temperatures climbing back into the upper 80s across much of the area. Aforementioned low will move north into the Great Lakes region, eventually opening into a wave and moving east across the area mid week. Showers and storms with heavy downpours can be expected during the period, particularly during peak heating hours. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 150 PM Thursday... Scattered showers and a few thunderstorms are making their way across the area and affecting a few of the sites. Chances for showers and thunderstorms are expected to become a bit more widespread later this afternoon into this evening as a cold front slowly approaches the area from the northwest. Most sites start the period with VFR conditions, however if a shower or thunderstorm directly moves over a site, MVFR/IFR visibilities could occur with heavy downpours. Have VCTS coded in at most sites by the later afternoon hours and -TSRA included in a few TEMPO groups for the evening as coverage increases. Showers and thunderstorms are expected to continue into the night, gradually decreasing in coverage toward the end of the period. As the front moves closer to the area and low stratus moves in, ceilings will likely drop down to the MVFR range tonight, dropping to IFR late tonight into tomorrow morning. Depending on how long showers linger over the area, visibilities may drop to the MVFR range as well in mist/fog. By late morning tomorrow, ceilings should begin to gradually lift as the front begins to make its way through the area. Relatively light southwesterly winds start the period and are expected to become light to calm overnight. Winds will pick up again during the day tomorrow around 5 to 10KTs, shifting to become more westerly/northwesterly as the front moves through. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of showers and thunderstorms could vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z FRIDAY... IFR conditions are also possible Saturday morning due to fog. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/CG NEAR TERM...CG SHORT TERM...SL LONG TERM...SL AVIATION...CG
Hazardous weather outlook, Jul 8, 3:49 AM EDT, 14 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 349 AM EDT Thu Jul 8 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-090800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 349 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A warm front will move across the region late Saturday through Sunday, providing for the potential for several rounds of showers and storms which could lead to isolated water issues across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 3:34 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 PM EDT Thu Jul 8 2021
OHZ066-067-082015-
Morgan-Perry-
334 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT PERRY AND NORTHWESTERN MORGAN
COUNTIES...
At 334 PM EDT, a strong thunderstorm was located near Somerset,
moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City, New Straitsville and Glenford.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3987 8217 3982 8217 3982 8208 3977 8208
3977 8198 3957 8226 3959 8226 3960 8238
3974 8236 3974 8241 3983 8240 3984 8241
3989 8234
TIME...MOT...LOC 1934Z 285DEG 14KT 3979 8236
ABESpecial weather statement, Jul 8, 4:31 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
431 PM EDT Thu Jul 8 2021
OHZ066-067-075-082100-
Athens-Morgan-Perry-
431 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERRY...
SOUTHWESTERN MORGAN AND NORTHWESTERN ATHENS COUNTIES...
At 431 PM EDT, a strong thunderstorm was located over Shawnee, moving
east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Athens, Nelsonville, Glouster, McConnelsville, Shawnee, Chauncey, New
Straitsville, Malta, Corning, Buchtel, Jacksonville, Murray City,
Trimble, Hemlock, Rendville, Burr Oak State Park and The Plains.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3966 8174 3932 8211 3946 8228 3947 8228
3947 8217 3955 8216 3956 8216 3956 8226
3959 8226 3959 8231 3970 8223
TIME...MOT...LOC 2031Z 288DEG 28KT 3959 8223
ABESpecial weather statement, Jul 8, 6:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
602 PM EDT Thu Jul 8 2021
OHZ076-082230-
Washington-
602 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON
COUNTY...
At 602 PM EDT, a strong thunderstorm was located 7 miles northeast of
Beverly, moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Marietta, Lowell, Macksburg, Lower Salem and Devola.
This includes Interstate 77 in Ohio between mile markers 1 and 17.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3963 8145 3963 8142 3960 8139 3959 8128
3961 8128 3961 8127 3958 8126 3958 8122
3936 8135 3956 8163 3959 8161 3958 8148
3964 8147 3965 8145
TIME...MOT...LOC 2202Z 298DEG 13KT 3960 8152
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:09 PM EDT | Special Weather Statement | RLX | Vinton | 36 min |
| Jul 8, 3:34 PM EDT | Special Weather Statement | RLX | Perry | 41 min |
| Jul 8, 4:31 PM EDT | Special Weather Statement | RLX | Morgan | 29 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | RLX | Gallia | 26 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.